Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 15, 2015, 2:36 PM EDT for Brevard County, Osceola County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 2:36 PM EDT (18:36 UTC)
- Expired
- Jul 15, 2015, 3:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 54 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS52 KMLB 151836
SVRMLB
FLC009-097-151915-
/O.NEW.KMLB.SV.W.0062.150715T1836Z-150715T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
236 PM EDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BREVARD COUNTY IN FLORIDA...
NORTHEASTERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 315 PM EDT
* AT 235 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SAINT CLOUD...AND MOVING EAST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...SAINT CLOUD...HOLOPAW...NARCOOSSEE AND EAST LAKE TOHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2835 8083 2803 8073 2801 8138 2804 8136
2807 8137 2807 8135 2808 8135 2809 8139
2832 8143
TIME...MOT...LOC 1835Z 258DEG 9KT 2823 8127
$$
DS2 follow-up statements
316
WWUS52 KMLB 151846
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT WED JUL 15 2015
FLC009-097-151915-
/O.CON.KMLB.SV.W.0062.000000T0000Z-150715T1915Z/
BREVARD FL-OSCEOLA FL-
246 PM EDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHWESTERN BREVARD AND NORTHEASTERN OSCEOLA COUNTIES...
AT 243 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING SEVERE WIND GUSTS TO 60 MPH MOVING THROUGH HARMONY AND
PINE GROVE TOWARD HOLOPAW AND DEER PARK. MOVEMENT WAS EAST AT 10 MPH.
WIND GUSTS TO 49 MPH HAVE ALREADY BEEN REPORTED IN PINE GROVE.
LOCATIONS IMPACTED INCLUDE...
HOLOPAW...CAMP HOLLY FISH CAMP...HARMONY...PINE GROVE AND DEER PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DAMAGING HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2835 8083 2803 8073 2801 8138 2804 8136
2807 8137 2807 8135 2808 8135 2809 8139
2833 8121
TIME...MOT...LOC 1843Z 258DEG 9KT 2823 8125
$$
DS434
WWUS52 KMLB 151910
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT WED JUL 15 2015
FLC009-097-151919-
/O.EXP.KMLB.SV.W.0062.000000T0000Z-150715T1915Z/
BREVARD FL-OSCEOLA FL-
310 PM EDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BREVARD AND
NORTHEASTERN OSCEOLA COUNTIES WILL EXPIRE AT 315 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND ARE EXITING THE WARNED AREA MOVING TOWARD THE EAST.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 2835 8083 2803 8073 2801 8138 2804 8136
2807 8137 2807 8135 2808 8135 2809 8139
2833 8121
TIME...MOT...LOC 1906Z 258DEG 9KT 2823 8125
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:22 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 15, 9:22 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 922 AM EDT WED JUL 15 2015 .DISCUSSION... CURRENT-TODAY...REMNANTS OF OLD MCS/OUTFLOW OVERSPREADING THE FLORIDA PENINSULA THIS MORNING WITH ASSOCIATED MID-HIGH LEVEL CLOUD COVER. THIS WILL LIMIT SURFACE HEATING/INSTABILITY AS A WHOLE OVER THE AREA. SCATTERED SHOWERS/STORMS ALREADY WITH AN EARLY START OVER THE WEST CENTRAL FL PENINSULA. ACTIVITY WILL OVERSPREAD ECFL DURING THE AFTERNOON AND WILL LIKELY BE AIDED BY OCCASIONAL IMPULSES EMBEDDED IN THE NORTHWEST FLOW ALOFT. DEEP WSW FLOW SHOULD KEEP THE ECSB FROM DEVELOPING ONCE AGAIN OR AT THE VERY LEAST KEEP IT PINNED ALONG THE COAST. WILL STILL NEED TO WATCH CONVECTION NEAR THE COAST BECAUSE THERE COULD BE INTENSIFICATION AS SHOWERS/STORMS MOVE OFF THE COAST IF THE SEA BREEZE IS PINNED HERE...ESPECIALLY TREASURE COAST LATE IN THE DAY. WHILE TEMPERATURES ALOFT ARE NOT OVERLY IMPRESSIVE...THERE IS DRIER AIR WHICH WOULD SUPPORT STRONG DOWNBURST WINDS IN SOME CELLS. HIGH TEMPERATURES STILL EXPECTED NEAR 90 DEGREES TO LOWER 90S DEPENDING ON OVERALL EXTENT OF CLOUDS THIS AFTERNOON. && .AVIATION...CLOUD DEBRIS OVERSPREADING THE REGION THIS MORNING. ANOTHER EARLY START TO CONVECTION ACROSS WCNTRL FL WITH ACTIVITY SPREADING INTO OUR CWA BY LATE MORNING/EARLY AFTERNOON. THE ECSB LIKELY INHIBITED FOR MUCH OF THE DAY DUE TO STRONG/DEEP WSW FLOW. INTENSIFICATION OF CELLS NEAR THE COAST POSSIBLE IF THIS BOUNDARY IS ABLE TO AT LEAST DEVELOP LATER IN DAY BUT REMAIN PINNED ALONG THE COAST. WILL MONITOR AND UPDATE TAFS ACCORDING AS PCPN DEVELOPS AND MOVES ACROSS THE EASTERN PENINSULA. WARMER BUT DRIER AIR NOTED ALOFT IN LOCAL SOUNDINGS SO STRONG DOWNBURSTS A LIKELY THREAT TO AVIATION INTERESTS WITH STORMS TODAY. && .MARINE...TODAY-TONIGHT...SURFACE RIDGE AXIS REMAINS SUPPRESSED SOUTHWARD. DEEP SOUTHWEST FLOW AGAIN OVER THE AREA WITH WINDS INCREASING TO 10-15 KTS...FORECAST AGAIN UP AROUND 15 KTS TONIGHT OVER THE OPEN ATLC...POSSIBLY TO 15-20 KTS WELL OFFSHORE THE VOLUSIA COAST OVERNIGHT. SEAS CONTINUE 1-2 FT NEAR SHORE AND 2-3 FT OFFSHORE AND POTENTIALLY 3-4 FT WELL OFFSHORE NORTH OF THE CAPE. WILL MONITOR FOR A LATE DAY SEA BREEZE ALONG THE TREASURE COAST BUT PUSH INLAND WOULD BE FUTILE. OFFSHORE MOVING SCATTERED STRONG STORMS A POSSIBILITY THIS AFTERNOON/EARLY EVENING WITH WIND GUSTS IN EXCESS OF 35 KTS LIKELY. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK/LASCODY
Hazardous weather outlook, Jul 15, 11:17 AM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1117 AM EDT WED JUL 15 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY- 1117 AM EDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS WILL MOVE EAST AT 15 MPH ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. A FEW STORMS WILL BECOME STRONG... PRODUCING WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED SHOWERS AND LIGHTNING STORMS WILL MOVE EAST AT 15 MPH ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. THE STRONGEST STORMS SHOULD PUSH ACROSS THE VOLUSIA AND BREVARD COAST THROUGH MID AFTERNOON...THEN AFFECT THE TREASURE COAST LATE IN THE AFTERNOON. A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 TO 45 KNOTS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE ATLANTIC HIGH PRESSURE RIDGE SOUTH OF THE STATE WILL MIGRATE SLOWLY NORTHWARD BUT GENERALLY MAINTAIN A MOIST SOUTHWEST TO SOUTH WIND FLOW INTO EARLY NEXT WEEK. CONTINUED SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING. THE PRIMARY THREATS WILL LIGHTNING STRIKES AND LOCALIZED MICROBURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Local storm report, Jul 15, 1:34 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
134 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND GST VERO BEACH AIRPORT 27.66N 80.41W
07/15/2015 M63 MPH INDIAN RIVER FL ASOS
&&
PGSpecial weather statement, Jul 15, 1:46 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
146 PM EDT WED JUL 15 2015
FLZ047-151815-
SOUTHERN BREVARD COUNTY FL-
146 PM EDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
215 PM EDT...
AT 145 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MALABAR...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...SATELLITE BEACH...MALABAR AND INDIALANTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2790 8047 2793 8052 2801 8054 2800 8056
2790 8051 2790 8052 2797 8068 2811 8062
2808 8060 2808 8058 2818 8059 2806 8055
TIME...MOT...LOC 1745Z 205DEG 21KT 2800 8055
LASCODYSpecial weather statement, Jul 15, 1:54 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
154 PM EDT WED JUL 15 2015
FLZ045-047-053-147-151900-
OSCEOLA FL-NORTHERN BREVARD COUNTY FL-ORANGE FL-
SOUTHERN BREVARD COUNTY FL-
154 PM EDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHERN OSCEOLA COUNTIES UNTIL 300 PM EDT...
AT 153 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING LINE OF
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAK
HILL TO BITHLO TO NEAR POINCIANA...AND MOVING EAST AT 15 TO 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MELBOURNE...TITUSVILLE...SAINT CLOUD...ROCKLEDGE AND COCOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
&&
LAT...LON 2874 8084 2861 8080 2862 8079 2872 8074
2877 8081 2878 8073 2879 8074 2879 8073
2846 8052 2828 8061 2857 8060 2830 8066
2835 8068 2817 8062 2829 8069 2814 8065
2814 8152
TIME...MOT...LOC 1753Z 275DEG 23KT 2883 8077 2819 8151
LASCODYLocal storm report, Jul 15, 1:55 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND GST 1 S MELBOURNE BEACH 28.05N 80.56W
07/15/2015 M46.00 MPH AMZ552 FL MESONET
&&
PGLocal storm report, Jul 15, 2:05 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
205 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 3 S INDIALANTIC 28.05N 80.56W
07/15/2015 M47 MPH AMZ552 FL MESONET
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:35 PM EDT | Special Marine Warning | MLB | 55 min | |
| Jul 15, 1:46 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
| Jul 15, 1:54 PM EDT | Special Weather Statement | MLB | Brevard | 66 min |
| Jul 15, 2:18 PM EDT | Special Marine Warning | MLB | 87 min | |
| Jul 15, 2:59 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| Jul 15, 3:14 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 46 min |
| Jul 15, 4:25 PM EDT | Special Weather Statement | MLB | Martin | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.